Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 142, NWS Philadelphia/Mount Holly

September 13, 20104 counties in New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 13, 2010, 7:40 PM EDT for 4 counties in New Jersey. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2010, 7:40 PM EDT (23:40 UTC)
Expired
Sep 13, 2010, 8:02 PM EDT
In force
22 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Burlington County, NJ, Mercer County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 13 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WUUS51 KPHI 132340
SVRPHI
NJC005-021-025-029-140030-
/O.NEW.KPHI.SV.W.0142.100913T2340Z-100914T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 PM EDT MON SEP 13 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MERCER COUNTY IN CENTRAL NEW JERSEY...
  SOUTHWESTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  NORTH CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  NORTHWESTERN OCEAN COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 830 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALLENTOWN...OR 7 MILES EAST OF TRENTON...AND MOVING SOUTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IMLAYSTOWN AND 6 MILES NORTHEAST OF GEORGETOWN AROUND 745 PM EDT...
  CREAM RIDGE AROUND 750 PM EDT...
  WOODRUFF AND 7 MILES NORTHEAST OF BROWNS MILLS AROUND 800 PM EDT...
  WHITING...CEDAR GLEN LAKES AND LAKEHURST AROUND 815 PM EDT...

LAT...LON 3999 7424 3984 7451 4020 7474 4025 7458
TIME...MOT...LOC 2340Z 323DEG 28KT 4017 7460

$$
1 follow-up statement
320 
WWUS51 KPHI 140002
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT MON SEP 13 2010

NJC005-021-025-029-140011-
/O.CAN.KPHI.SV.W.0142.000000T0000Z-100914T0030Z/
MERCER NJ-MONMOUTH NJ-OCEAN NJ-BURLINGTON NJ-
802 PM EDT MON SEP 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BURLINGTON...
NORTHWESTERN OCEAN...SOUTHWESTERN MONMOUTH AND SOUTHEASTERN MERCER
COUNTIES IS CANCELLED...

A STRONG THUNDERSTORM CELL WILL CONTINUE TO MOVE SOUTHEASTWARD 
AROUND 30 MILES AN HOUR THROUGH WESTERN OCEAN COUNTY THROUGH 9:00 
PM. WHILE THERE MAY BE WIND GUSTS TO 30 MILES AN HOUR AND SMALL HAIL 
WITH THIS THUNDERSTORM...AND OCCASIONAL TO FREQUENT CLOUD TO GROUND 
LIGHTING STRIKES...THE STORM SHOULD REMAIN BELOW SEVERE LIMITS.

LAT...LON 3999 7424 3984 7451 4020 7474 4025 7458
TIME...MOT...LOC 0001Z 323DEG 28KT 4004 7447

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 7:15 PM EDT, 25 minutes earlier.

Area forecast discussion, Sep 13, 7:15 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
715 PM EDT MON SEP 13 2010

.SYNOPSIS...
A COLD FRONT CROSSING WESTERN SECTIONS OF NEW YORK STATE AND
PENNSYLVANIA ACCOMPANIED BY SCATTERED STRONG THUNDERSTORMS LATE
TODAY WILL MOVE OFF THE MID ATLANTIC COAST EARLY TUESDAY.  HIGH
PRESSURE WILL FOLLOW EASTWARD FROM THE OHIO VALLEY AND REACH THE
MID ATLANTIC COAST LATE WEDNESDAY. LOW PRESSURE WILL MOVE EAST AND
OFF THE MID ATLANTIC OR SOUTHERN NEW ENGLAND COAST EARLY FRIDAY
WITH THE POTENTIAL FOR UNSETTLED WEATHER. HIGH PRESSURE COVERS
THE NORTHEAST USA THIS COMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE SEVERE THUNDERSTORM WATCH WAS CANCELLED AS THE BEST ACTIVITY
MOVED OUT OF THE AREA. STARTING TO SEE A BOW LIKE FEATURE AFFECTING
EASTERN AREAS...BUT NOT WORTH EXTENDING THE WATCH FOR.

OTHERWISE A SHARP CUTOFF TO EXPECTED ACTIVITY VICINITY ABE-NEL
LINE IS STILL CONFIRMED BY THE 18Z NAM.

ONCE THE LEAD LINE ENTERING NW NJ ATTM MOVES THRU THIS
EVENING...THE SECOND LINE IN W NYS SHOULD NOT AFFECT US.

THEN ITS CLEARING AND BLENDED 12Z GFS/NAM MOS GUIDANCE.

WE DO SEE SOME MOISTURE IN SE PA AND S NJ POOLED ALOFT TWD DAWN TUE
BUT BAD TIMING FOR CONVECTION AND MAYBE JUST PATCHY CLOUDINESS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
DIURNAL FAIR WX SC EACH AFTERNOON BOTH TUE AND WED.

THERE IS AN IMPULSE THAT COULD PRODUCE SPRINKLES IN OUR AREA
ACROSS SW PA N DEL AND NE MD EARLY WED BUT FOR NOW DID NOT PLAY
THIS UP EXCEPT VIA CLOUD COVER.

OTHERWISE THIS PORTION OF THE FCST IS BLENDED 12Z NCEP MOS
GUIDANCE.

WINDS: WNW GUST AROUND 20 KTS TUESDAY AFTN/EVE DIMINISH AT NIGHT.

WED MAY SEE A SEABREEZE LATE IN THE DAY.

THURSDAY...MODEL SOLUTIONS DIVERGE...ESP 12Z OPERATIONAL
GFS/ECMWF. USED A 50 POP FROM THE 12Z GFS MEX GUIDANCE. CLOUDS
DEFINITELY INCREASE. TEMPS DEPENDENT ON CLOUD COVER. THIS LOOKS
LIKE AN INTERESTING SYSTEM WITH A DECENT SPREAD OF BUST POTENTIAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE NORTHERN STREAM REMAINS FAST AND ACTIVE...AND THIS WILL MAKE
TIMING AND PLACEMENT OF FRONTS MORE DIFFICULT THAN USUAL. FOR THE
MOST PART...THE TIMING AND PLACEMENT OF FEATURES WAS BASED MAINLY ON
THE ECMWF.

MOISTURE WILL CONTINUE RIDING NORTHEAST ALONG A FRONTAL BOUNDARY.
PRECIPITABLE WATER VALUES REACH NEAR 1.75 INCHES (BASED ON THE 1200
UTC GFS)...AND THIS COULD RESULT IN A THREAT FOR HEAVY RAIN...
ESPECIALLY NORTH OF THE FRONTAL BOUNDARY ITSELF. NOT SURE IF
THERE WILL BE ENOUGH LEFTOVER INSTABILITY FOR DEEP CONVECTION
THURSDAY NIGHT...SO THE MENTION OF THUNDER WAS LEFT OUT FOR NOW.

IT LOOKS LIKE A SERIES OF WAVES WILL TRY TO RIDE ALONG THE FRONTAL
BOUNDARY STRETCHING FROM CENTRAL NEW ENGLAND THROUGH OHIO. FOR
NOW...THE BEST CHANCE OF SHOWERS WAS PLACED NEAR AND NORTH OF THE
FONT...BUT PLACEMENT OF THE FRONT IS UNCERTAIN...AND THIS MAY HAVE
TO BE ADDRESSED LATER. A SHORT WAVE IN THE NORTHERN STREAM SHOULD
PUSH THE FRONT THROUGH THE FORECAST AREA FRIDAY AFTERNOON...WITH A
CYCLONIC FLOW DEVELOPING BEHIND IT FOR FRIDAY NIGHT AND SATURDAY.

RIGHT NOW...THAT TIME PERIOD LOOKS DRY WITH HIGH PRESSURE BUILDING
INTO THE FORECAST AREA. THE LOWER LEVELS DO NOT COOL OFF MUCH...AS
850 MB TEMPERATURES HOVER NEAR 14 CELSIUS. THAT AIRMASS REMAINS
PLACES INTO SUNDAY...WHEN MOISTURE AGAIN INCREASES ON THE RETURN
FLOW AROUND THE SURFACE HIGH. THE 1200 UTC GFS SHOWS PRECIPITABLE
WATER VALUES NEAR 1.35 INCHES.

WITH THE NEXT SHORT WAVE IN THE NORTHERN FLOW DROPPING INTO THE
FORECAST AREA SUNDAY AFTERNOON...PLACED A CHANCE OF SHOWERS ACROSS
NORTHERN AREAS. AT THIS DISTANCE...INSTABILITY APPEARS TO BE THE
LIMITING FACTOR FOR ADDING THUNDER...SO IT WILL BE LEFT OUT FOR NOW.

BEHIND THE SHORT WAVE AND SURFACE FRONT...THE FORECAST AREA GOES
INTO A CYCLONIC FLOW WITH MUCH COOLER TEMPERATURES. 850 MB
TEMPERATURES DROP TO NEAR 7 DEGREES CELSIUS...WHICH WOULD TRANSLATE
INTO HIGHS IN THE UPPER 60S TO LOWER 70S. AT THIS POINT...WILL KEEP
THE FORECAST DRY...BUT IF THE PATTERN BEARS OUT...SHOWERS MAY NEED
TO BE ADDED TO THE HIGHER TERRAIN AT SOME POINT.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE ACROSS THE TERMINALS AS OF THE EARLY AFTERNOON
WITH A WEAK AREA OF HIGH PRESSURE ACROSS THE REGION. A FRONTAL
SYSTEM AND UPPER SHORT WAVE WILL CROSS THE AREA LATER THIS AFTERNOON
AND EARLY EVENING. THIS FEATURE WILL BE ACCOMPANIED BY A WIND SHIFT
AND SCT CLOUD COVER. THERE MAY BE SOME SCT SHOWERS/TSTMS FURTHER
NORTH NEAR NY/NJ STATE LIKE AREA. WINDS WILL SHIFT AROUND TO W OR NW
BEHIND THE FEATURE AND MAY RAMP UP TO AROUND 10 KNOTS BEFORE
DECOUPLING THIS EVENING. TUE...AFTER SUNRISE MIXING SHOULD CREATE
GOOD MIXING AND NW WINDS GUSTING TO AROUND 20 KTS WILL OCCUR.

OUTLOOK...
GENERALLY VFR CONDITIONS ARE EXPECTED THE NEXT SEVERAL DAYS WITH THE
NEXT CHC OF LOWER CIGS/VSBYS ON THURSDAY AS A WARM FRONT APPROACHES
THE AREA.

&&

.MARINE...
FAIRLY QUIET ON THE WATERS TODAY...AND WITH MOST OF THE SHOWER/TSTM
ACTIVITY EXPECTED TO REMAIN UP NORTH...IT SHOULD STAY THAT WAY. AS
OF THE EARLY AFTERNOON THE WINDS ON THE WATERS ARE FAIRLY LIGHT AND
THEY WILL SLOWLY SWITCH AROUND TO S OR SW AHEAD OF THE APPROACHING
FRONT/SHORT WAVE. WINDS WILL SWING AROUND TO NW OR W ONCE THE
FEATURE PASSES LATER TONIGHT. WIND SPEEDS WILL INCREASE TUE MORNING
WITH GUSTS TO BETWEEN 15 AND 20 KNOTS. WINDS AND SEAS WILL REMAIN
BELOW SCA CRITERIA.

CONTINUED BELOW SCA CRITERIA SHOULD PERSIST INTO THE LATE WEEK WITH
HIGH PRESSURE BUILDING IN. THE NEXT CHC FOR ANY SIGNIFICANT WEATHER
WILL BE THU WHEN A WARM FRONT APPROACHES FROM THE SOUTH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG/HAYES/MEOLA
SHORT TERM...DRAG
LONG TERM...DRAG/HAYES
AVIATION...O'HARA
MARINE...O'HARA
Hazardous weather outlook, Sep 13, 6:35 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT MON SEP 13 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ060-061-
067>071-142245-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
635 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-142245-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
635 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012>015-020-026-PAZ054-055-062-142245-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-CARBON-MONROE-
NORTHAMPTON-
635 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-142245-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
635 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 13, 5:28 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
528 PM EDT MON SEP 13 2010

PAZ054-055-062-132230-
CARBON PA-MONROE PA-NORTHAMPTON PA-
528 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON...SOUTHERN MONROE AND
NORTHAMPTON COUNTIES...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF MOUNT POCONO...MOVING
SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR GILBERT...ROSSLAND
AROUND 545 PM...BELFAST...WIND GAP AROUND 600 PM...STOCKERTOWN AND
TATAMY AROUND 615 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL
AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM.

LAT...LON 4087 7510 4067 7530 4098 7572 4111 7556
Local storm report, Sep 13, 6:02 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
602 PM EDT MON SEP 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             NAZARETH                40.74N 75.31W
09/13/2010  E0.75 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

&&

HAYES
Special weather statement, Sep 13, 6:05 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT MON SEP 13 2010

NJZ007>010-012>015-PAZ061-062-069-132300-
BUCKS PA-EASTERN MONMOUTH NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-
MIDDLESEX NJ-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-
WESTERN MONMOUTH NJ-
605 PM EDT MON SEP 13 2010

...A LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL MOVE
SOUTHEASTWARD THROUGH THE REGION THROUGH 7:00 PM...

AT 6:00 PM A BAND OF SHOWERS WITH A FEW EMBEDDED STRONG
THUNDERSTORMS FROM NEAR NEWARK WESTWARD TO NEAR EASTON PENNSYLVANIA
WILL MOVE SOUTHEASTWARD LATE THIS AFTERNOON. VERY HEAVY RAIN WILL
FALL FROM THE STRONGEST THUNDERSTORMS...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
MOTORISTS ARE URGED TO USE EXTRA CAUTION WHEN DRIVING THROUGH HEAVY
DOWNPOURS.

SMALL HAIL MAY OCCUR WITH THE STRONGEST THUNDERSTORMS. FREQUENT...
DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR FROM THESE
STORMS AS THEY MOVE SOUTHEAST AROUND 25 MILES AN HOUR.

LAT...LON 4040 7525 4078 7551 4085 7480 4085 7432
      4073 7437 4067 7445 4065 7445 4066 7440
      4059 7444 4060 7421 4057 7420 4047 7426
      4044 7420 4046 7412 4041 7399 4047 7401
      4047 7399 4040 7396
Special weather statement, Sep 13, 6:10 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 PM EDT MON SEP 13 2010

NJZ007-009-PAZ062-069-132300-
BUCKS PA-HUNTERDON NJ-NORTHAMPTON PA-WARREN NJ-
610 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM WILL AFFECT FAR UPPER BUCKS...HUNTERDON...
SOUTHERN NORTHAMPTON...AND WARREN COUNTIES...

AT 602 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM OVER EASTON...MOVING SOUTHEAST AT 35 MPH. THE
THUNDERSTORM WILL BE NEAR BLOOMSBURY...RIEGELSVILLE AROUND 615
PM...MILFORD AROUND 620 PM...FRENCHTOWN...ERWINNA...CLINTON AROUND
630 PM...SAND BROOK...SERGEANTSVILLE AROUND 640 PM...FLEMINGTON AND
STOCKTON AROUND 645 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
MOTORISTS ALONG I-78 IN WARREN AND HUNTERDON COUNTIES SHOULD USE
EXTRA CAUTION AND WATCH FOR SUDDENLY LOWERED VISIBILITIES AND
SLIPPERY ROADS. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO OCCUR FROM THIS STORM. SMALL HAIL IS ALSO POSSIBLE.

LAT...LON 4055 7476 4036 7492 4066 7537 4080 7523
Special weather statement, Sep 13, 7:00 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT MON SEP 13 2010

NJZ009-010-012>015-019-020-026-PAZ069-140000-
BUCKS PA-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-HUNTERDON NJ-MERCER NJ-
MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-
WESTERN MONMOUTH NJ-
700 PM EDT MON SEP 13 2010

...SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT BUCKS...
NORTHERN BURLINGTON...SOUTHERN HUNTERDON...MERCER...MIDDLESEX...
MONMOUTH...NORTHERN OCEAN...AND SOUTHERN SOMERSET COUNTIES THROUGH
8:00 PM...

AT 655 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND
A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF SANDY HOOK TO 19 MILES SOUTH OF EASTON...MOVING
SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR HOLMDEL...NEW
HOPE...ROSSMOOR...ROBERTSVILLE AROUND 705 PM...MARLBORO...
SHREWSBURY...PRINCETON JUNCTION AROUND 710 PM...ELBERON AND WEST
LONG BRANCH AROUND 715 PM.

VERY HEAVY RAIN WILL FALL FROM SOME OF THESE THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS. MOTORISTS ALONG I-195...THE NEW JERSEY
TURNPIKE...AND THE GARDEN STATE PARKWAY IN CENTRAL NEW JERSEY SHOULD
USE EXTRA CAUTION AS THESE STORMS MOVE SOUTHEASTWARD AROUND 30 MILES
AN HOUR.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH A FEW OF THESE STORMS...AND
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THESE STORMS. SMALL
HAIL IS ALSO POSSIBLE.

LAT...LON 4014 7402 4005 7402 4002 7404 4002 7483
      4048 7526 4048 7434 4047 7433 4048 7427
      4044 7420 4046 7412 4041 7399 4044 7402
      4047 7401 4047 7399 4041 7396 4032 7396
Special weather statement, Sep 13, 7:12 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 PM EDT MON SEP 13 2010

NJZ013-014-020-026-140000-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
712 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MONMOUTH AND OCEAN
COUNTIES...

AT 708 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER
OF STRONG THUNDERSTORMS FROM MONMOUTH BEACH TO HOLDMDEL...OR 8 MILES
SOUTH OF SANDY HOOK...MOVING SOUTHEAST AT 30 MPH. THESE
THUNDERSTORMS WILL BE NEAR ELBERON...DEAL...OAKHURST...ALLENHURST
AROUND 715 PM...LOCH ARBOUR...ASBURY PARK...OCEAN GROVE...BRADLEY
BEACH AROUND 720 PM...SOUTH BELMAR AND SPRING LAKE AROUND 725 PM.
THESE THUNDERSTORMS MAY MOVE SOUTHWARD INTO NORTHEASTERN OCEAN
COUNTY BY 8:00 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. OCCASIONAL TO
FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR...AND SMALL HAIL MAY
ALSO OCCUR WITH THESE THUNDERSTORMS.

LAT...LON 4014 7402 4005 7402 4002 7404 4000 7423
      4034 7424 4043 7405 4041 7399 4043 7400
      4044 7402 4046 7399 4043 7396 4032 7396

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:18 PM EDTSpecial Weather StatementPHISussex, Warren57 min
Sep 13, 3:18 PM EDTSpecial Weather StatementPHISussex57 min
Sep 13, 3:50 PM EDTSevere Thunderstorm WarningPHISussex55 min
Sep 13, 4:44 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex61 min
Sep 13, 4:53 PM EDTSpecial Weather StatementPHIWarren67 min
Sep 13, 5:03 PM EDTSpecial Weather StatementPHIWarren57 min
Sep 13, 5:10 PM EDTSevere Thunderstorm WarningPHIWarren50 min
Sep 13, 6:05 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset55 min
Sep 13, 6:10 PM EDTSpecial Weather StatementPHIHunterdon50 min
Sep 13, 7:00 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Monmouth60 min
Sep 13, 7:03 PM EDTSpecial Marine WarningPHI57 min
Sep 13, 7:12 PM EDTSpecial Weather StatementPHIMonmouth48 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.